MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SABER 6MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO SABER 6MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
A 6mm x 10cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter burst at 10 atmospheres (atm) inside the patient.There was no reported patient injury.The device was discarded.The lesion was calcified with no vessel tortuosity.It was not a chronic total occlusion (cto).There was no difficulty removing the complaint balloon from the forming tube.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.The maximum inflation pressure was 10atm.The balloon catheter did not kink while being used and was easily removed.Patient demographics including medical history and the reason for the procedure were requested but were not available.
 
Additional Manufacturer Narrative
A 6mm x 10cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter burst at 10 atmospheres (atm) inside the patient.There was no reported patient injury.The device was discarded.The lesion was calcified with no vessel tortuosity.It was not a chronic total occlusion (cto).There was no difficulty removing the complaint balloon from the forming tube.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.The maximum inflation pressure was 10atm.The balloon catheter did not kink while being used and was easily removed.Patient demographics including medical history and the reason for the procedure were requested but were not available.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82199962 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon- burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of calcification likely contributed to the reported event, as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 6MM10CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key12107898
Report Number9616099-2021-04676
Device Sequence Number14378814
Product Code LIT
UDI-Device Identifier20705032069615
UDI-Public20705032069615
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberN/A
Device Catalogue Number48006010X
Device Lot Number82199962
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1